Nevada, 2004

Heavy Snow in Nevada, February 3, 2004

February 3, 2004 · NWS LKN · 4 events in 4 counties and zones

A winter storm brought heavy snow to portions of northern Nevada. Reports include: 18 inches at the Lamoille #3 snotel site; 13 inches at the Berry Creek Snotel 8 miles southeast of McGill; 9 inches in Spring Creek, and 6 inches at Emigrant Pass on I-80 in northern Eureka county.

Where it happened

Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LKN wrote it up.

A winter storm brought heavy snow to portions of northern Nevada. Reports include: 18 inches at the Lamoille #3 snotel site; 13 inches at the Berry Creek Snotel 8 miles southeast of McGill; 9 inches in Spring Creek, and 6 inches at Emigrant Pass on I-80 in northern Eureka county. Snowfall began during the late morning/afternoon of the previous day.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before the first event at Feb 3, 4:50 AM PST, 2 hours 10 minutes earlier.

Area forecast discussion, Feb 3, 4:50 AM PST, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
450 AM PST TUE FEB 3 2004

.SYNOPSIS...A STRONG STORM SYSTEM WILL CONTINUE TO BRING SNOW TO
NORTHEAST AND CENTRAL NEVADA TODAY. UNSETTLED WEATHER WILL CONTINUE
THROUGH WEDNESDAY FROM THIS SYSTEM. DRIER CONDITIONS ARE EXPECTED
THURSDAY. HOWEVER...WEATHER WILL BECOME UNSETTLED ONCE AGAIN FRIDAY
THROUGH SUNDAY AS ANOTHER LOW PRESSURE SYSTEM BRUSHES THE SILVER
STATE.
&&

.SHORT TERM...STRONGEST RADAR RETURNS ARE BETWEEN WMC AND EKO IN
LARGE BAND SLOWLY MIGRATING THROUGH N. ELKO COUNTY THIS MORNING. ELY
BEGAN REPORTING PRECIP ABOUT 09Z. MESOETA/GFS BOTH ANALYZE STRONG
130KT JET ON WEST SIDE OF TROF...WILL CONTINUE DIGGING THROUGH
TONIGHT AS TROF SLOWLY EDGES EAST. WHITE PINE COUNTY WILL BENEFIT
FROM WRAPAROUND MOISTURE AS H7 LOW MOVES JUST SOUTH OF GBNP AREA.
WILL KEEP WINTER STORM WARNING GOING THROUGHOUT DAY THERE. EVEN
THOUGH LOW EXITS EAST WED GREAT BASIN REMAINS IN NW FLOW PATTERN...
HOWEVER THURSDAY SHOULD BE DRY FOR THE MOST PART...WITH THE EXCEPTION
OF EXTREME NE.

.LONG TERM...WILL SEE SOME DRYING ACROSS THE CWA THURSDAY INTO FRIDAY
AM. THEN NEXT S/WV PROGGED TO MOVE THROUGH SAT AM AND THEIR MAY BE
SOME OVERRUNNING AHEAD OF S/WV FRI EVENING SO WENT WITH CH/SCH ACROSS
THE NRN ZONES. AS S/WV MOVES THU ON SAT BROAD BRUSHED SNOW SHOWERS
ACROSS ENTIRE CWA WITH BEST CHC IN THE NRN HALF. EXPECT A FEW
LINGERING SHOWERS SATURDAY EVE INTO SUNDAY AM MAINLY IN THE EAST.
WENT WITH MAINLY DRY CONDITIONS SUNDAY AFTN THROUGH TUESDAY ALTHOUGH
THERE REMAIN A SLIGHT CHANCE OF SHOWERS ACROSS THE FAR NE CWA.

TEMPS CONTINUE A BIT TRICKY DUE TO SNOW-COVER AND ESPECIALLY IF WE
HAVE ANY CLEARING AT NIGHT. WILL CONTINUE WITH CONSERVATIVE APPROACH
WITH VALUES FOR NOW. SETTJE
&&

.LKN WATCHES/WARNINGS/ADVISORIES...SNOW ADVISORY THROUGH 10 AM TODAY
ZONES 32...33...36. WINTER STORM WARNING THROUGH 10 AM TODAY ZONES
31...34. WINTER STORM WARNING THROUGH THIS AFTERNOON ZONE 35.

WHITWORTH/SETTJE
Hazardous weather outlook, Feb 3, 6:12 AM PST, 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
612 AM PST TUE FEB 3 2004

NVZ013-030-037-041400-
HUMBOLDT COUNTY-NORTHERN NYE COUNTY-
SOUTHERN LANDER AND SOUTHERN EUREKA COUNTIES-
612 AM PST TUE FEB 3 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST AND CENTRAL NEVADA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER UNSETTLED
WEATHER WILL CONTINUE FOR MUCH OF THE WEEK.

.SPOTTER INFORMATION...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NVZ031>036-041400-
EXTREME EASTERN ELKO COUNTY-NORTHERN ELKO COUNTY-
NORTHERN LANDER AND NORTHERN EUREKA COUNTIES-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-WHITE PINE COUNTY-
612 AM PST TUE FEB 3 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND EAST CENTRAL
NEVADA.

.DAY ONE...TODAY AND TONIGHT

A STRONG PACIFIC STORM SYSTEM WILL CONTINUE TO MOVE ACROSS NEVADA
TODAY BRINGING PERIODS OF SNOW TO MUCH OF NORTHEAST AND EAST CENTRAL
NEVADA. WINTER STORM WARNINGS AND SNOW ADVISORIES HAVE BEEN ISSUED
FOR TODAY. SEE RNOWSWLKN...WWUS45 KLKN FOR DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. THE UNSETTLED WEATHER
PATTERN WILL CONTINUE FOR MUCH OF THE WEEK.

.SPOTTER INFORMATION...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WHITWORTH

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

4 heavy snow. Local standard time, as filed.

Heavy Snow, N Lander & N Eureka

When
February 3, 7:00 AM PST to 10:00 AM PST
Where
N Lander & N Eureka forecast zone
Reported by
DEPT OF HIGHWAYS
Coordinates
39.959, -116.654 (the zone’s center; the record gives no point)

Heavy Snow, Sw & Sc Elko

When
February 3, 8:00 AM PST to 12:00 PM PST
Where
Sw & Sc Elko forecast zone
Reported by
NWS EMPLOYEE(OFF DUTY)

Heavy Snow, Ruby Mountains/E Humboldt Range

When
February 3, 8:00 AM PST to 8:00 PM PST
Where
Ruby Mountains/E Humboldt Range forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
40.294, -115.130 (the zone’s center; the record gives no point)

Heavy Snow, White Pine

When
February 3, 2:00 PM PST to 10:00 PM PST
Where
White Pine forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
39.442, -114.902 (the zone’s center; the record gives no point)

What these are

Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nevada in 2004Every state in 2004This day in weather historyWarnings in Nevada, February 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5432496, 5432494, 5432495, 5432497.